It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Digestive Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-16-2008, 11:27 PM   #1
Member
(female)
 
Join Date: Mar 2008
Location: london
Posts: 76
londoner70 HB User
Severe stomach burning even on 80mg nexium - really scared

I am really scared now. I am on 80mg of nexium a day, and still have severe stomach burning.I am also badly bloated. The GI wants to do a 24hr pH-metry test, since I have also been diagnosed with LPR, but that is in 3 weeks time, and I have to come off nexium 5days before that.
Under my breast where the stomach starts feels like it is on fire.
Is it possible to have so much pain even on 80mg of nexium, scared as what it is that even this high dosage doesn't make it better?

 
Old 06-17-2008, 11:09 AM   #2
Newbie
(female)
 
Join Date: Jun 2008
Location: boston
Posts: 6
susan1948 HB User
Re: Severe stomach burning even on 80mg nexium - really scared

I had that test last fall. I was allowed to stay on protonics prior to the exam. Ask your Doc. If you have already been diagnosed with acid reflux or GERD, they already know the ph of your stomach is acidic. One thing they look for is the percentage of time this occurs and when in a 24 hour period.

 
Sponsors Lightbulb
   
Old 06-17-2008, 12:52 PM   #3
Member
(female)
 
Join Date: Mar 2008
Location: london
Posts: 76
londoner70 HB User
Re: Severe stomach burning even on 80mg nexium - really scared

I have been diagnosed by ENT with LPR(larygopharengeal reflux).
But the stomach problems started first las August with stomach burning. First GI I saw dis endoscopy twice first time I had gastritis, and second time gastritis and duidenitis, but biopsy showed no gastritis.
He just perscribed meds(nexium and carafate), but didn't do anything else.
I changed GI, but when this one did the endoscopy because I was on meds didn't see anything. It was the ENT who put me on nexium 40mg twice a day. Now the thhroat is better, but my stomach is burning like hell. For the past couple of nights feels like it's on fire.
I am scared that this test will not shed a light on the stomach issue, and the GI might dismiss my problem, and worried that something terrible is going on inside of me.
My stomach is also really badly bloated.

 
Old 06-17-2008, 01:02 PM   #4
Newbie
(female)
 
Join Date: Jun 2008
Location: boston
Posts: 6
susan1948 HB User
Re: Severe stomach burning even on 80mg nexium - really scared

I wish you luck. Some of the GI issues can be very difficult to resolve. Have you had a biopsy of your stomach or been tested for H-pylori(this is only a blood test). I feel for you, I had surgery 10 weeks ago (fundoplication) and I'm miserable. I can't eat, lost 30 lbs, abdominal pain, nausea and so much more. I'm going for another opinion. Don't have anything to lose but more weight, and I was treated at one of the finest hospitals in the U.S.

 
Old 06-18-2008, 01:11 PM   #5
Member
(female)
 
Join Date: Mar 2008
Location: london
Posts: 76
londoner70 HB User
Re: Severe stomach burning even on 80mg nexium - really scared

When the stomach burning first started the did an endoscopy and biopsy which confirmed \h-pylori, but I went on the eradication therapy, and when the symptoms persisted I had a second endoscopy (off meds for 2 weeks), and it confirmed no H-pylori, but the said I had gastritis and erosive duodenitis even though biopy did not confirm. I have been suffering for almost a year now, and now have LPR, I just need to know why? but if the problem was just reflux don't understand why I also have stomach issues. Most people with reflux, don't suffer in the stomach area.

 
Old 06-19-2008, 05:32 AM   #6
Newbie
(female)
 
Join Date: Jun 2008
Location: boston
Posts: 6
susan1948 HB User
Re: Severe stomach burning even on 80mg nexium - really scared

Quote:
Originally Posted by londoner70 View Post
When the stomach burning first started the did an endoscopy and biopsy which confirmed \h-pylori, but I went on the eradication therapy, and when the symptoms persisted I had a second endoscopy (off meds for 2 weeks), and it confirmed no H-pylori, but the said I had gastritis and erosive duodenitis even though biopy did not confirm. I have been suffering for almost a year now, and now have LPR, I just need to know why? but if the problem was just reflux don't understand why I also have stomach issues. Most people with reflux, don't suffer in the stomach area.

 
Old 06-19-2008, 05:37 AM   #7
Newbie
(female)
 
Join Date: Jun 2008
Location: boston
Posts: 6
susan1948 HB User
Re: Severe stomach burning even on 80mg nexium - really scared

My stomach was involved with GERD. I was taking 80mg protonics plus 300mg zantac daily, to no avail. Perhaps your next step is to have a surgical consult. Don't give up, persue all options. Get a 3rd 4th or 5th opinion if necessary. It's a miserable way to go through life, Iwish you luck.

 
Old 06-20-2008, 10:21 AM   #8
Member
(female)
 
Join Date: Mar 2008
Location: london
Posts: 76
londoner70 HB User
Re: Severe stomach burning even on 80mg nexium - really scared

Thanks for your reply, how did they find out what the problem was with you, what tests did they do?
I am scheduled to have a Ph-metry test done in 2 weeks time, was wondering if that would shed some light and prove that at least it is too much acid?
Hope you are OK now, and it all worked out with you, I am living with a daily pain, and they just don't seem to understand

 
Old 07-01-2008, 06:16 AM   #9
Newbie
(female)
 
Join Date: Jun 2008
Location: boston
Posts: 6
susan1948 HB User
Re: Severe stomach burning even on 80mg nexium - really scared

I also had the ph testing. I'm sure they will discuss options with you after they extract the results of the ph test.

 
Old 07-02-2008, 06:31 AM   #10
Senior Veteran
(female)
 
Join Date: Mar 2006
Location: MD
Posts: 813
Ol'Line Rebel HB UserOl'Line Rebel HB User
Re: Severe stomach burning even on 80mg nexium - really scared

london, how long have you used 80mg/day?

Please realize that you have gastritis, meaning your stomach lining is inflamed. What it needs to heal (if possible) is to be "rested", if you will, from things that hurt it - in this case, the stomach's acids add irritation.

Basically, stomachs (all of the GI, in fact) cannot be rested a whole day, unlike swollen feet and so forth. So the best we have is to cut out the acid (Nexium) and/or protect the exposed lining from acid (Carafate).

Anyway, if you take these meds, it isn't curing it directly. It's simply protecting, and your lining still needs to have time to heal itself. Your meds are merely preventing FURTHER damage, not healing the current (no matter what those ads say). Thus, it can take a good deal of time before you stop feeling that inflammation (burn).

In GERD esophagitis, e.g., it's commonly said that it'll take a month to expect any results (often for many of us, it's longer). That's because the esophagus simply needs to heal itself after being protected by other elements from further damage. There is no med that is directly healing the damage.

 
Old 07-02-2008, 10:58 AM   #11
Senior Member
(male)
 
Join Date: Jan 2008
Location: Florida
Posts: 110
eihcet HB User
Re: Severe stomach burning even on 80mg nexium - really scared

Quote:
Originally Posted by Ol'Line Rebel View Post
There is no med that is directly healing the damage.
Agreed. Supposedly Licorice is very helpful though. "...it stimulates the stomach’s protective factors, particularly the growth and activity of mucosal cells." DGL Version is best since it reduces the otherwise negative side effects.

Plenty of materials on it out there if folks wish to research. I've been using it with some success. IMO, the major drawback is that you have to combine it with saliva to get the most benefit, which means chewable capsules (take 20min before eating). The taste is pretty bad but I got used to it. Was worth it for the benefits for me. Oh, and it's hard(er) to find, might need to order online or visit a healthfood store.

Last edited by eihcet; 07-02-2008 at 10:59 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Can you suggest anything for stomach burning? Aryana70 Acid Reflux / GERD 8 04-03-2009 12:39 PM
severe stomach burning even on 80mg nexium - really scared londoner70 Acid Reflux / GERD 4 06-18-2008 12:58 PM
Anyone with stomach burning as well as LPR londoner70 Acid Reflux / GERD 2 06-17-2008 01:52 PM
burning, sharp pains in stomach area Ol'Line Rebel Digestive Disorders 4 06-09-2008 08:05 PM
stomach problems then LPR, 3 tests still nothing what next? londoner70 Digestive Disorders 1 06-09-2008 06:38 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



janewhite1 (20), bluepumkin (18), solofelix (17), Harry (13), Titchou (8), flipfleury (8), ladybud (8), MountainReader (7), jmarple (6), rufous57 (6)

Site Wide Totals

teteri66 (1180), MSJayhawk (1009), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (760), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 03:52 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!